Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online
Ask a Urologist   »  

Can I have Tysabri Infusion while I have a UTI but am not taking antibiotics?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
Can I have Tysabri Infusion while I have a UTI but am not taking antibiotics? I have neurogenic bladder and am plagued with bladder infections, which invariably mess with my Tysabri schedule due to taking antibiotics. I would like to keep my Tysabrii appointment next week and am trying to flush out infection, but have not started antibiotics so that I can proceed with infusion. Is this reasonably safe?
Posted Wed, 19 Feb 2014 in Urinary and Bladder Problems
Answered by Dr. Nsah Bernard 5 hours later
Brief Answer: Do not think they exist a significant interactio Detailed Answer: Hello, Thanks for posting your query, I do not think they exist any significant interaction between antibiotics used to treat UTI such as flouroquinolines, penicillin+ derivatives etc. So, it is totally safe to use both drugs at the same time. They exist a variety of oral antibiotics that can be taken while you are following up your weekly shots with tysabri for your MS. I believe your doctor/s should have been able to get you on appropriate treatment if situation is properly presented. So, if you are having a UTI and MS, treatments should be followed through without any complications. Hope this helps and wish you the best. Dr. Nsah
Above answer was peer-reviewed by
Follow-up: Can I have Tysabri Infusion while I have a UTI but am not taking antibiotics? 14 hours later
1). You got it completely wrong. Tysabri is an infusion done on an outpatient basis every 28 days. It is not an interferon, it is not a simple injection. 2) my question was not whether or not I can take antibiotics while having the infusion, it was whether I can get the infusion while I have an active infection. This is a pretty common and FDA approved of treatment. Do you want to try again, or should I request a refund of my $15?Please forward this conversation to a neurologist.
Answered by Dr. Nsah Bernard 2 hours later
Brief Answer: Sorry for the misunderstanding Detailed Answer: Hello, I know exactly what tysabri (generic name: Natalizumab) and it is used (rarely) for treatment of certain conditions such as MS when all other treatments have failed. It is now that your question seems to be clear. Actually tysabri can still be given weekly but your treating physician can adapt the treatment according to your needs or context. I do not actually think your question requires strictly neurologist opinion (but any GP will be able to assist you with it). To answer your question, yes you can take tysabri while having an active bacterial infection and yes, you can still take it while being on another medication. Do know how ever that there are known medications that interact with tysabri. Please do forgive my mistake and if you have any other questions, do feel free to write back. I believe my answer should be in agreement with norms and a neurologist should be able to approve this answer. If you are not still satisfied please feel free to contact the administrators of this website for refund ( I am just a humble expert giving my personal founded opinions). Best wishes Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor